Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 100, NWS Bismarck, ND

July 19, 2001Divide County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2001, 3:03 PM CDT for Divide County, Williams County, North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 19, 2001, 3:03 PM CDT (20:03 UTC)
Expired
Jul 19, 2001, 4:05 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Whole counties

Counties Divide County, ND, Williams County, ND

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:00 PM CDTHail 0.75Alkabo, ND

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:30 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 192004
SVRISN

NDC023-105-192105-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILLISTON ND
303 PM CDT THU JUL 19 2001

THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA
  WESTERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA

* UNTIL 405 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE WARNING RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 30 MILES NORTHWEST OF WILLISTON
  TO 30 MILES WEST OF WILLISTON... MOVING NORTHEST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ZAHL BY 350 PM CDT

GO INSIDE A STURDY BUILDING AND STAYJ AWAY FROM WINDOWS! A TORNADO
WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

THOMSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 AM CDT, 11 hours 18 minutes earlier.

Area forecast discussion, Jul 19, 3:45 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT THU JUL 19 2001

WK SFC HIGH PRES CENTERED OVER CNTRL ND IN WAKE OF OVERNIGHT
CONVECTION. SFC LOW WL ONCE AGAIN DEVELOP OVER WRN DAKOTAS TODAY IN
RESPONSE TO PERSISTANT NWRN US UPR TROF. S/W WL WORK THROUGH MT AND
INTO WRN ND THIS AFTN. INSTABILITY IS NOT AS GREAT ACROSS THE REGION
TODAY BUT CONV INHIBITION WL BE LOWER SO EXPECT ANOTHER ROUND OF
THUNDERSTORMS. AND ONCE AGAIN INGREDIENTS ARE THERE THAT SOME MAY BE
SEVERE. ANOTHER S/W WL PROVIDE A CHANCE OF TSTMS BY LATE FRIDAY AFTN
IN THE WEST. THEN INTO SCNTRL ND BY LATE FRIDAY NITE. AS FOR TEMPS
AND WIND SEE LTL NEED TO DO MUCH ADJUSTING FROM PREV FCST.

.BIS...NONE.
TWH

In the hours before

Local storm report, Jul 19, 12:02 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

1202 PM CDT THU JUL 19 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

1104 PM    MONANGO                   ND   .75 INCH HAIL

07/18/01   DICKEY                         REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.

1111 PM    HETTINGER ARPT            ND   72 MPH TSTM GUST

07/18/01   ADAMS                          REPORTED BY ASOS.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:20 PM CDTSevere Thunderstorm WarningBISStutsman55 min
Jul 18, 8:16 PM CDTSevere Thunderstorm WarningBISStutsman59 min
Jul 18, 8:23 PM CDTSevere Thunderstorm WarningBISLogan, McIntosh67 min
Jul 18, 8:25 PM CDTSevere Thunderstorm WarningBISBowman60 min
Jul 18, 8:52 PM CDTTornado WarningBISLaMoure, Stutsman38 min
Jul 18, 8:56 PM CDTSevere Thunderstorm WarningBISMcIntosh64 min
Jul 18, 9:28 PM CDTSevere Thunderstorm WarningBISBowman62 min
Jul 18, 9:30 PM CDTSevere Thunderstorm WarningBISStutsman45 min
Jul 18, 10:07 PM CDTSevere Thunderstorm WarningBISLogan, McIntosh53 min
Jul 18, 10:30 PM CDTSevere Thunderstorm WarningBISAdams, Bowman60 min
Jul 18, 10:49 PM CDTSevere Thunderstorm WarningBISLaMoure56 min
Jul 18, 10:59 PM CDTSevere Thunderstorm WarningBISDickey31 min
Jul 18, 11:31 PM CDTSevere Thunderstorm WarningBISAdams44 min
Jul 19, 12:16 AM CDTSevere Thunderstorm WarningBISSioux59 min
Jul 19, 1:39 AM CDTSevere Thunderstorm WarningBISEmmons51 min
Jul 19, 3:35 AM CDTSevere Thunderstorm WarningBISLaMoure, Logan55 min
Jul 19, 3:58 AM CDTSevere Thunderstorm WarningBISStutsman62 min
Jul 19, 4:05 PM CDTSevere Thunderstorm WarningBISDivide, Williams60 min
Jul 19, 4:43 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail62 min
Jul 19, 5:15 PM CDTTornado WarningBISBurke, Mountrail45 min
Jul 19, 5:31 PM CDTTornado WarningBISWard29 min
Jul 19, 6:00 PM CDTTornado WarningBISWard30 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.